Oregon, 2003High Wind in Oregon, November 19, 2003
November 19, 2003 · NWS PDT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 19, 9:00 AM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 19, 9:00 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
900 AM PST WED NOV 19 2003
UPDATED TO INCLUDE WARNINGS AT THE BOTTOM OF PAGE
DISCUSSION...A COLD FRONT IS CURRENTLY MOVING THROUGH THE AREA
BRINGING WINDS GUSTING TO GREATER THAN 40KTS WITH LOCAL AREAS OF
BLOWING DUST. THE FRONT PASSED PASCO AROUND 8 AM AND IS EXPECTED TO
PASS THROUGH PENDLETON AROUND 1000 AM. THE STRONGEST WINDS HAVE AND
WILL OCCUR WITH THE FRONTAL PASSAGE AND THEN THEY DIE DOWN A
LITTLE. THE BEST CHANCES OF PRECIP WILL BE OVER THE NORTHWESTERN
ZONES THIS MORNING...THEN SHIFTING INTO MOST OF THE OREGON ZONES BY
AFTERNOON. SNOW LEVELS WILL DROP BEHIND THE FRONT...BUT AT THIS TIME
EXPECT THAT THE MOST SIGNIFICANT PRECIP WILL FALL WITH AND AHEAD OF
THE FRONT (IN THE WARMER AIR). THUS SNOWFALL WILL BE LIMITED. THE
GFS AND AVN ARE IN GENERAL AGREEMENT THAT THE NEXT MID LEVEL TROUGH
WILL BE MOVING INTO THE AREA ON THURSDAY. THE ETA HAS TWO SURFACE
LOWS WITH THE STRONGER ONE HANGING OFF THE SOUTHWEST WASHINGTON
COAST. THE GFS HAS THE MAIN SURFACE LOW OVER SOUTH CENTRAL
WASHINGTON. BOTH MODELS KEEP A WESTERLY UPSLOPE FLOW INTO THE
NORTHEAST MOUNTAINS WHICH SHOULD CONTINUE TO MAKE THAT AREA
FAVORABLE FOR SNOW SHOWERS. FOR RIGHT NOW...AM LEANING MORE TOWARD
THE GFS SOLUTION. JACOBSON
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 55 35 40 / 60 30 40
WALLA WALLA 55 37 40 / 60 30 30
TRI-CITIES 56 35 42 / 30 20 30
YAKIMA 52 30 40 / 30 30 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...BLOWING DUST WARNING FOR THE LOWER COLUMBIA BASIN AND BLUE
MOUNTAIN FOOTHILLS OF OREGON AND WASHINGTON UNTIL EARLY
AFTERNOON.
WA...HIGH WIND WARNING THIS MORNING FOR THE LOWER COLUMBIA BASIN
AND THE YAKIMA VALLEY.
&&
77Hazardous weather outlook, Nov 19, 5:00 AM PST, 5 hours 30 minutes before
ORZ041>050-WAZ024>030-201300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST WED NOV 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
A STRONG COLD FRONT WILL MOVE ACROSS THE PACIFIC NORTHWEST INTERIOR
TODAY. THIS SYSTEM WILL BRING SOME RAIN...BUT MORE SIGNIFICANTLY
MODERATE TO STRONG...GUSTY WINDS WILL ACCOMPANY ITS PASSAGE. WINDS
OF 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH MAY OCCUR LEADING UP TO
AND DURING FRONTAL PASSAGE. THE POTENTIAL EXISTS FOR EVEN STRONGER
WINDS AS THE FRONT MOVES THROUGH THE YAKIMA VALLEY AND THE LOWER
COLUMBIA BASIN IN SOUTH-CENTRAL WASHINGTON THIS MORNING. AS A RESULT
A HIGH WIND WARNING HAS BEEN ISSUED FOR THESE AREAS UNTIL 11 AM. SEE
THE LATEST HIGH WIND WARNING OR NPWPDT OR WWUS76 KPDT NPWPDT FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A COLD AND
UNSETTLED WEATHER PATTERN WILL PERSIST ACROSS THE AREA THURSDAY INTO
EARLY SATURDAY. SNOW SHOWERS...WITH RAIN SHOWERS AT LOWER ELEVATIONS
DURING THE DAYTIME...CAN BE EXPECTED AT TIMES. CURRENTLY SNOW
ACCUMULATIONS ARE EXPECTED TO BE LIGHT...THOUGH THE POTENTIAL DOES
EXIST FOR LOCALIZED SNOW ADVISORY AMOUNTS TO OCCUR. DRIER CONDITIONS
SHOULD DEVELOP SATURDAY AND SUNDAY. ANOTHER FAST MOVING SYSTEM MAY
AFFECT THE REGION EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
High Wind, Central Oregon
- When
- November 19, 10:30 AM PST to 1:30 PM PST
- Where
- Central Oregon forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
A cable channel in Bend reported a peak wind gust of 77 MPH. These winds led to some damage to roof shingles, and downed two lodge pole pine trees 70 to 80 feet tall.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Maryland, November 19, 20034 deaths · 1 event
- Flooding in West Virginia, November 19 to 20, 20032 deaths · $12 million · 28 events
- Flooding in Virginia, November 19 to 20, 20032 deaths · $525,000 · 2 events
- Flash Flooding and Flooding in Virginia, November 19 to 20, 2003$3.7 million · 55 kt wind · 13 events
- Flood in Virginia, November 19 to 20, 2003$6.1 million · 1 event
- Flash Flooding in West Virginia, November 19, 2003$2.4 million · 4 events
- Flash Flooding and Flooding in North Carolina, November 19 to 20, 2003$1.6 million · 7 events
- Flooding in Virginia, November 19 to 20, 2003$1.1 million · 3 events
- High Wind in Washington, November 19, 2003$1.0 million · 68 kt wind · 4 events
- Flash Flood in Pennsylvania, November 19 to 20, 2003$530,000 · 1 event
- Flood in Virginia, November 19 to 20, 2003$500,000 · 1 event
- Strong Wind in Pennsylvania, November 19, 20033 injured · $105,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335592.